Alert archive / Oklahoma / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 15, 2024, 11:15 AM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 11:15 AM CDT (16:15 UTC)
- Expired
- Oct 15, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS84 KTSA 151615 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1115 AM CDT Tue Oct 15 2024 OKZ054>056-059-160000- /O.NEW.KTSA.FW.W.0003.241015T1615Z-241016T0000Z/ Osage-Washington OK-Nowata-Pawnee- 1115 AM CDT Tue Oct 15 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, and Pawnee counties. * WIND...Northerly winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Falling into the mid 20 percent range. * TEMPERATURE...Highs in the mid 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 15, 5:17 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Oct 15, 5:17 AM CDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
517 AM CDT Tue Oct 15 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 249 AM CDT Tue Oct 15 2024
Light winds and cool temperatures presently across the area, but
a second surge of cooler Canadian air is approaching through the
Central Plains. Result will be a notable increase in north winds
later this morning across northwest OK and northwest AR, and
eventually across southeast OK later this afternoon. Later
arrival of cooler airmass across southern areas will result in a
decent spread in high temps this afternoon, from mid 60s to mid
80s with very low humidity once again. Grassland fire spread
potential will significantly increase and a fire danger statement
will cover the entire CWA this afternoon and evening highlighting
the dry frontal passage as fine fuels become increasingly
receptive.
&&
.LONG TERM...
(Tonight through Monday)
Issued at 249 AM CDT Tue Oct 15 2024
Winds decrease this evening as Canadian sfc high begins to settle
over the region, eventually trending toward light and variable at
least along the OK/KS border and more sheltered valley areas. The
cool and dry airmass will result in the first freeze of the
season, most likely confined to the northern-most OK counties
along with much of northwest AR, where a Freeze Warning remains in
effect for tonight. There is at least a low probability of
freezing temps a bit farther south, and into sheltered valleys of
southeast OK, but this can be further evaluated. Frost potential
will be somewhat mitigated by dry air and continuation of north
winds in many areas.
Dry weather with slowly warming temperatures are expected through
the end of the week with large surface high covering the eastern
CONUS. Eventually later in the week the high will shift far
enough east to allow increase in south winds, likely accompanied
by a continuation in low humidity as any moisture return from the
Gulf will be slowed by the strong south push of the Canadian
high. This brings about additional fire weather concerns as we get
even further removed from the most recent significant rainfall.
By this same time, an upper low is forecast to become cut off
over the southwest states before potentially ejecting east next
week. Uncertainty remains high with the timing and eventual track,
so it remains to be seen how much, if any, drought relief this
may offer.
&&
.AVIATION...
(12Z TAFS)
Issued at 516 AM CDT Tue Oct 15 2024
VFR conditions will prevail through the period. Gusty north to
northeasterly winds remain expected from late morning through the
afternoon, following a cold frontal passage today. Gusts will
subside early evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 34 65 39 / 0 0 0 0
FSM 78 40 67 39 / 0 0 0 0
MLC 80 38 67 38 / 0 0 0 0
BVO 68 27 66 32 / 0 0 0 0
FYV 70 29 65 32 / 0 0 0 0
BYV 65 35 63 36 / 0 0 0 0
MKO 75 35 65 37 / 0 0 0 0
MIO 64 30 64 37 / 0 0 0 0
F10 76 35 65 38 / 0 0 0 0
HHW 83 43 67 38 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Wednesday for OKZ054>058-
063.
AR...Freeze Warning from 1 AM to 9 AM CDT Wednesday for ARZ001-002-
010-011.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...22Hazardous weather outlook, Oct 15, 4:54 AM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 AM CDT Tue Oct 15 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 AM CDT Tue Oct 15 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Afternoon. DISCUSSION... Elevated fire weather danger is expected this afternoon for much of the area due to gusty north winds and low humidity. A dry cold front will move through northeast Oklahoma and northwest Arkansas later this morning, then across southeast Oklahoma this afternoon. North winds gusting around 30 mph and humidity in the 20 to 25 percent range will lead to potential for rapid grassland fire spread. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...High Wind Potential. SATURDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Breezy to windy conditions will again develop late in the week as a storm system stalls to our west. Warming temperatures and persistent drought conditions will elevate fire weather concerns Thursday and Friday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:16 PM CDT | Frost Advisory | TSA | Cherokee, Creek, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 20 hr |
Nearby
Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.